Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2012, 9:04 PM CDT for Christian County, Douglas County, Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2012, 9:04 PM CDT (02:04 UTC)
- Expired
- Aug 4, 2012, 10:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:21 PM CDT | TSTM WND DMG | 14 W Ava, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KSGF 050204
SVRSGF
MOC043-067-050300-
/O.NEW.KSGF.SV.W.0204.120805T0204Z-120805T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT
* AT 900 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES EAST OF SPARTA TO SPOKANE...AND MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
AVA...BRUNER...CHADWICK...DOGWOOD...ELKHEAD...GARRISON...
GOODHOPE...KELTNER...OLDFIELD...ROME...SPARTA AND SQUIRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9317 3703 9308 3708 9290 3707 9290
3707 9256 3705 9253 3699 9250 3686 9253
3680 9268
TIME...MOT...LOC 0203Z 271DEG 21KT 3699 9296 3681 9328
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER2 follow-up statements
793
WWUS53 KSGF 050233
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT SAT AUG 4 2012
MOC043-067-050300-
/O.CON.KSGF.SV.W.0204.000000T0000Z-120805T0300Z/
CHRISTIAN MO-DOUGLAS MO-
933 PM CDT SAT AUG 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DOUGLAS AND EASTERN CHRISTIAN COUNTIES UNTIL 1000 PM CDT...
AT 929 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED OVER
EASTERN CHRISTIAN COUNTY AND WESTERN DOUGLAS COUNTY...AND MOVING
EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
AVA...BRUNER...CHADWICK...DOGWOOD...ELKHEAD...GARRISON...GOODHOPE...
KELTNER...OLDFIELD...ROME...SPARTA AND SQUIRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3682 9317 3703 9308 3708 9290 3707 9290
3707 9256 3705 9253 3699 9250 3686 9253
3680 9268
TIME...MOT...LOC 0232Z 271DEG 21KT 3692 9284
HAIL...<.75IN
WIND...60 MPH
$$284
WWUS53 KSGF 050251
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT SAT AUG 4 2012
MOC043-067-050302-
/O.EXP.KSGF.SV.W.0204.000000T0000Z-120805T0300Z/
CHRISTIAN MO-DOUGLAS MO-
951 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGLAS AND EASTERN
CHRISTIAN COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3682 9317 3703 9308 3708 9290 3707 9290
3707 9256 3705 9253 3699 9250 3686 9253
3680 9268
TIME...MOT...LOC 0252Z 271DEG 21KT 3692 9269
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:13 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 4, 7:13 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT SAT AUG 4 2012
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
TWO AREAS OF THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION EARLY
THIS EVENING ONE FROM KIMBERLING CITY TO ROLLA MISSOURI AND
ANOTHER ACROSS WESTERN MISSOURI INTO NORTHEASTERN OKLAHOMA. A
COLD FRONT IS CURRENTLY LOCATED FROM PITTSBURG KANSAS TO ELDON
MISSOURI HAS OF 7 PM. THE COLD FRONT WILL CONTINUE TO STEADILY
TRACK TO THE SOUTHEAST AS THE STORMS THAT DEVELOPED AHEAD OF IT
TRACK TO THE EAST. THE ATMOSPHERE HAS BECOME QUITE UNSTABLY WITH
THE HEATING OF THE DAY WHICH WILL ALLOW STRONG TO SEVERE STORMS TO
OCCUR WITHIN THIS ACTIVITY. WITH DRY AIR IN PLACE UNDER THE CLOUD
BASE...DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE DRY
AIR WILL LIMITED THE HAIL RISK TO HAIL TO THE SIZE OF DIMES...BUT
WITH THE STRONGER UPDRAFTS A FEW HAIL STONES TO QUARTERS WILL BE
POSSIBLE. WITH ACTIVITY SHOULD BEGIN TO PUSH EAST AND SOUTH OF THE
AREA AND WEAK LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. A
SEVERE STORM WATCH HAS BEEN ISSUED FOR MUCH OF THE MISSOURI OZARKS
UNTIL MIDNIGHT TONIGHT.
WISE
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
MODELS HAVE THE FRONT MOVING INTO THE AREA THIS AFTERNOON INTO
TONIGHT. MLCAPE VALUES OF 1500-2500 J/KG CURRENTLY OVER THE AREA
BUT WITH H7 TEMPERATURES IN THE 12-14C RANGE...ATMOSPHERE REMAINS
CAPPED. WILL PROBABLY TAKE THE FRONT MOVING INTO THE AREA TO
FINALLY BREAK THE CAP AND INITIATE STORMS. WITH INVERTED-V
SOUNDINGS AND GOOD DOWNDRAFT CAPE...PRIMARY THREAT WILL BE
DAMAGING WINDS WITH THESE STORMS. EXPECT CONVECTION TO BE OF A
SCATTERED NATURE...SO MOST LOCATIONS WILL PROBABLY SEE NO MORE
THAN 0.50 INCHES OF RAINFALL AT BEST.
FRONT THEN MOVES THROUGH THE AREA BY SUNDAY MORNING ALLOWING
SLIGHTLY COOLER AND DRIER AIR TO MOVE OVER THE REGION.
TEMPERATURES BY MONDAY WILL BE CLOSER TO SEASONAL NORMALS WITH
LOWS IN THE LOW TO MID 60S AND HIGHS IN THE LOW 90S.
GAEDE
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
UPPER LEVEL HIGH THEN RETROGRADES AND BUILDS WESTWARD ALLOWING THE
REGION TO GET INTO NORTHWEST FLOW AND SLIGHTLY COOLER
TEMPERATURES. WILL ALSO SEE SOME WAVES COME UP AND OVER THE HIGH
MID TO LATE WEEK. NOT CARRYING ANY CHANCE POPS AT THIS TIME.
GAEDE
&&
.AVIATION...
FOR THE 100Z KSGF...KJLN AND KBBG TAFS...THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT
EARLY THIS EVENING. THIS ACTIVITY WILL CLEAR FROM WEST TO EAST
THIS EVENING AND IMPACT THE TAF SITES EARLY THIS EVENING.
BEHIND THE FRONT WILL BECOMING NORTHWESTERLY WITH SKIES CLEARING
DURING THE OVERNIGHT HOURS...WITH VFR CONDITIONS THROUGH THE DAY
ON SUNDAY.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ055>058-066>071-
078>083-089>092-094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-
088-093-101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-088-093-
101.
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ073.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-
101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, Aug 4, 8:11 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 PM CDT SAT AUG 4 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 811 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRACK EAST ACROSS THE MISSOURI OZARKS...GENERALLY ALONG AND SOUTH OF A JOPLIN TO ROLLA MISSOURI LINE THIS EVENING. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...WITH DAMAGING DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL RANGE FROM THE LOWER 90S TO THE HIGHER 90S ON AN AFTERNOON BASIS THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND SOUTH OF A JOPLIN TO ROLLA LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Aug 4, 8:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG STRAFFORD 37.27N 93.12W
08/04/2012 GREENE MO LAW ENFORCEMENT
TREE DOWN
&&
GAEDELocal storm report, Aug 4, 8:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MOUNT VERNON 37.10N 93.82W
08/04/2012 LAWRENCE MO TRAINED SPOTTER
TWO LARGE TREES DOWN.
&&
GAEDELocal storm report, Aug 4, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 NW EBENEZER 37.37N 93.35W
08/04/2012 E60 MPH GREENE MO NWS EMPLOYEE
&&
GAEDELocal storm report, Aug 4, 8:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST HIGHLANDVILLE 36.93N 93.28W
08/04/2012 E60 MPH CHRISTIAN MO PUBLIC
60 MPH WIND GUSTS AND PENNY SIZE HAIL
&&
MGRIFFINLocal storm report, Aug 4, 8:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL VIENNA 38.19N 91.95W
08/04/2012 E0.88 INCH MARIES MO PUBLIC
&&
MGRIFFINLocal storm report, Aug 4, 9:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST VIENNA 38.19N 91.95W
08/04/2012 E60 MPH MARIES MO TRAINED SPOTTER
NICKEL HAIL ALSO.
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 17 min |
| Aug 4, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Greene, Polk | 49 min |
| Aug 4, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 28 min |
| Aug 4, 7:22 PM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 4, 7:25 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| Aug 4, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 5 min |
| Aug 4, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 45 min |
| Aug 4, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Polk | 45 min |
| Aug 4, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 39 min |
| Aug 4, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Aug 4, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 52 min |
| Aug 4, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 42 min |
| Aug 4, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 33 min |
| Aug 4, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 42 min |
| Aug 4, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence, Stone | 22 min |
| Aug 4, 8:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 25 min |
| Aug 4, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 36 min |
| Aug 4, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
| Aug 4, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 21 min |
| Aug 4, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 39 min |
| Aug 4, 10:30 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Aug 4, 11:35 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 14 min |
| Aug 5, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.